MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802220
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of this report, no product has been returned for evaluation.Therefore, no physical analysis can be performed.Additional event information, including product status has been requested.However, to date no new information has been provided.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the directions for use (dfu) precautions: the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.As noted in the dfu operational instructions: prior to use, carefully examine the unit to verify that neither the contents nor the sterile package has been damaged in shipment.The zipwire hydrophilic guidewire is a delicate instrument and should be handled carefully.Prior to use and when possible, during the procedure, inspect the wire carefully for bends or kinks which may have occurred.To activate hydrophilic coating: before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.If there is any further relevant information provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: when the physician opened the package, the guide wire inside was fractured by pulling, and then the tip fell off.The patient condition following procedure was stable.What was the patient condition following procedure? stable.Event resolved: yes.Action taken by the physician to try to resolve the event: observation.Patient outcome from the event: none.When was the problem noticed: unpacking.Where did the problem occur? outside the patient.Procedure outcome: completed with another of same device.
 
Additional Manufacturer Narrative
This follow up report is being filed due to the receipt of additional information regarding product status.The following sections have been updated: b4, b5, d9, g3, g6, h2, h6 (b) and h11.It was confirmed that no product would return for evaluation.Without the return of the actual device, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the directions for use (dfu) precautions: - the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.As noted in the dfu operational instructions: prior to use: carefully examine the unit to verify that neither the contents nor the sterile package has been damaged in shipment.The zipwire hydrophilic guidewire is a delicate instrument and should be handled carefully.Prior to use and when possible, during the procedure, inspect the wire carefully for bends or kinks which may have occurred.To activate hydrophilic coating: - before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: when the physician opened the package, the guide wire inside was fractured by pulling, and then the tip fell off.The patient condition following procedure was stable.What was the patient condition following procedure? stable.Event resolved? yes.Action taken by the physician to try to resolve the event: observation.Patient outcome from the event: none.When was the problem noticed: unpacking.Where did the problem occur? outside the patient.Procedure outcome: completed with another of same device.Additional information provided 4 march 2026: is zipwire returning? no, it is no longer available for return.Do you have a photo of the guidewire used? no, confirmed via previous phone call.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24429163
Report Number9680001-2026-00008
Device Sequence Number10253911
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)271011(10)JRZ9384653
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJRZ9384653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown